Wyoming, 2013

Hail and Damaging Wind in Wyoming, July 10, 2013

July 10, 2013 · NWS CYS · 8 events in 1 county or zone

Early evening thunderstorms produced large hail in eastern Laramie County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

Early evening thunderstorms produced large hail in eastern Laramie County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 10, 4:43 PM MST, 32 minutes earlier.

Area forecast discussion, Jul 10, 4:43 PM MST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
543 PM MDT WED JUL 10 2013

.UPDATE...
ISSUED AT 542 PM MDT WED JUL 10 2013

THUNDERSTORMS SO FAR HAVE NOT BEEN AS WIDESPREAD OR INTENSE AS
EXPECTED AS OF 2315Z. STRONGEST STORMS WERE LOCATED OVER FAR
NORTHERN GOSHEN AND WEST CENTRAL SIOUX COUNTIES. POTENTIAL STILL
EXISTS FOR ADDITIONAL STRONG STORMS OVER THE PANHANDLE AND NEARBY
PARTS OF WYOMING THROUGH THE EVENING...WITH THE MOIST AND UNSTABLE
ATMOSPHERE. IN A RECENT UPDATE HAVE INCREASED POPS OVER THE
NORTHERN PANHANDLE FOR THE EVENING AND ADJUSTED POPS ELSEWHERE.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 158 PM MDT WED JUL 10 2013

A FEW SHOWERS AND STORMS ONGOING OVER AND JUST EAST OF THE LARAMIE
RANGE EARLY THIS AFTERNOON. EXPECT THIS TO GRADUALLY INCREASE
THROUGH LATE THIS AFTERNOON AS IT MOVES EAST AND SOUTHEAST. EXPECT
THE ACTIVITY TO CLEAR THE CWA EARLY THIS EVENING. A FEW STORMS
COULD BE SEVERE WITH GOOD SHEAR AND INSTABILITY IN
PLACE...ESPECIALLY OVER THE SOUTHERN PANHANDLE.

DRIER AND VERY WARM/HOT CONDITIONS EXPECTED THURSDAY AS AN UPPER
RIDGE MOVES ACROSS THE REGION WITH TEMPERATURES LIKELY TOPPING
OUT AROUND 100 OVER PARTS OF THE PANHANDLE. ISOLATED CONVECTION
NOT OUT OF THE QUESTION OVER THE PLAINS BUT WILL MAINTAIN SILENT
POPS FOR NOW. THE UPPER RIDGE WILL SIFT EAST AND TILT SW-NE
THURSDAY NIGHT AND FRIDAY LEAVING A MORE SWLY FLOW ALOFT OVER THE
AREA. THIS WILL ADVECT SOME INCREASED MOISTURE BACK ACROSS THE CWA
AND WITH ANY RIPPLES IN THE FLOW SHOULD SEE SOME INCREASE IN
MAINLY LATE DAY CONVECTION FRIDAY INTO FRIDAY EVENING.
TEMPERATURES A BIT COOLER FRIDAY DUE TO LOWER 700MB TEMPS BUT
STILL VERY WARM OVERALL.

.LONG TERM...(SATURDAY THROUGH WEDNESDAY)
ISSUED AT 300 PM MDT WED JUL 10 2013

ALL MODELS SHOW THE STRONG UPPER LEVEL HIGH REMAINING OVER THE
CENTRAL GREAT PLAINS THROUGH THE WEEKEND...AND LIKELY BUILDING
NORTH AS WELL. THIS GENERAL PATTERN WILL ALLOW SUBTROPICAL
MOISTURE TO MOVE NORTHWARD OVER THE ROCKYS AND REMAIN OVER THE
AREA POSSIBLY INTO EARLY NEXT WEEK AS THE RIDGE FLATTENS A BIT.
LLVL INSTABILITY AND HIGH PW/S OVER 1.00 INCH TO 1.50 INCHES WILL
RESULT IN AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS OVER MOST OF
THE AREA BOTH SATURDAY AND SUNDAY. THUNDERSTORMS WILL DEVELOP OVER
SOUTHEAST WYOMING EARLIER IN THE AFTERNOON AND THEN MOVE EASTWARD
INTO WESTERN NEBRASKA LATER IN THE AFTERNOON OR IN THE EVENING. A
FEW STRONG TSTORMS ARE POSSIBLE EAST OF THE LARAMIE RANGE...BUT
0-6KM SHEAR APPEARS TO BE MINIMAL ON SATURDAY...AND MAYBE MODERATE
ON SUNDAY. THE GEM AND ECMWF APPEAR TO BE MORE
AGGRESSIVE...SHOWING THE POSSIBILITY OF HEAVY RAIN WITH VERY SLOW
STORM MOTION THIS WEEKEND. INCREASED POP BETWEEN 30 TO 60 PERCENT
ACROSS THE AREA...HIGHEST OVER THE MOUNTAINS.

FOR NEXT WEEK...THE GFS SHOWS THE UPPER LEVEL HIGH RETROGRADING
WESTWARD WHICH WILL RESULT IN HIGHER SUBSIDENCE ALOFT OVER THE
EASTERN PLAINS. THIS MAY ENOUGH TO LIMIT TSTORM DEVELOPMENT EAST
OF I25...WITH SHOWERS AND TSTORMS CONTINUING OVER THE HIGHER
TERRAIN OF SOUTHEAST WYOMING. ECMWF STILL SHOWS THIS HIGH FURTHER
EAST WITH TSTORM ACTIVITY MORE WIDESPREAD ACROSS THE FORECAST
AREA. KEPT POP BETWEEN 10 TO 20 PERCENT FOR NOW EAST OF THE
LARAMIE RANGE DUE TO UNCERTAINTY WITH THE POSITION OF THE UPPER
LEVEL HIGH. MAX AND MIN TEMPERATURES WILL REMAIN WELL ABOVE NORMAL
THROUGH THE WHOLE FORECAST PERIOD...WITH HIGHS IN THE MID TO UPPER
80S WEST OF THE LARAMIE RANGE...AND 90S ELSEWHERE.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY AFTERNOON)
ISSUED AT 542 PM MDT WED JUL 10 2013

VFR CONDITIONS WILL CONTINUE OVER THE CWA THROUGH FRIDAY. PATCHY
LOW CLOUDS AND FOG MAY BE POSSIBLE ALONG AND JUST EAST OF THE
SOUTHERN LARAMIE RANGE BETWEEN 08Z AND 15Z. SOME THUNDERSTORMS
WILL CONTINUE OVER THE EAST PART OF THE CWA THROUGH 05Z. THEN
AFTER A DRIER DAY THURSDAY...MORE LATE DAY STORMS CAN BE EXPECTED
FOR FRIDAY. BRIEF MVFR CEILINGS AND VISIBILITIES IN RAIN WILL BE
POSSIBLE WITH THE ACTIVITY.

&&

.FIRE WEATHER...
ISSUED AT 158 PM MDT WED JUL 10 2013

NO CONCERNS EXPECTED AS WEATHER ELEMENTS ARE EXPECTED TO REMAIN
NON-CRITICAL OTHER THAN SOME LOW AFTERNOON RELATIVE HUMIDITIES
OVER PARTS OF SOUTHEAST WYOMING ON THURSDAY. WIDELY SCATTERED
SHOWERS AND THUNDERSTORMS WILL OCCUR INTO THIS EVENING MAINLY OVER
SOUTHEAST PARTS OF THE CWA...WITH MORE WIDESPREAD ACTIVITY IN THE
AFTERNOONS AND EVENINGS FRIDAY INTO EARLY NEXT WEEK AS SOME
MONSOONAL-TYPE MOISTURE MOVES ACROSS THE REGION.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

UPDATE...WEILAND
SHORT TERM...RE
LONG TERM...TJT
AVIATION...WEILAND
FIRE WEATHER...RE
Hazardous weather outlook, Jul 10, 12:45 PM MST, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
145 PM MDT WED JUL 10 2013

WYZ101-103>106-109>116-111100-
CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-
145 PM MDT WED JUL 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL DEVELOP WEST OF THE LARAMIE RANGE THIS
AFTERNOON THEN END EARLY THIS EVENING. SOME OF THE STORMS WILL PRODUCE
GUSTY WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED MAINLY LATE DAY THUNDERSTORMS WILL BE POSSIBLE FRIDAY
THROUGH MONDAY. THE PROBABILITY FOR SEVERE THUNDERSTORMS WILL BE
LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-WYZ102-107-108-117>119-111100-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-NIOBRARA COUNTY-EAST PLATTE COUNTY-
GOSHEN COUNTY-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
145 PM MDT WED JUL 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND
MOVE EAST AND SOUTHEAST INTO THIS EVENING. SOME OF THE THUNDERSTORMS
MAY PRODUCE SEVERE WEATHER WITH LARGE HAIL AND DAMAGING WIND GUSTS
THE MAIN THREAT THOUGH AN ISOLATED BRIEF TORNADO IS POSSIBLE AS WELL.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM FOR PLATTE...
GOSHEN AND LARAMIE COUNTIES IN WYOMING AND THE SOUTHERN NEBRASKA
PANHANDLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED TO SCATTERED MAINLY LATE DAY THUNDERSTORMS WILL BE
POSSIBLE FRIDAY THROUGH MONDAY. THE PROBABILITY FOR SEVERE
THUNDERSTORMS WILL BE LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WEILAND

In the hours before

Special weather statement, Jul 10, 3:34 PM MST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
434 PM MDT WED JUL 10 2013

WYZ102-108-102300-
GOSHEN COUNTY WY-NIOBRARA COUNTY WY-
434 PM MDT WED JUL 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN NIOBRARA AND NORTHERN
GOSHEN COUNTIES UNTIL 500 PM MDT...

AT 429 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RAWHIDE BUTTES...OR 10 MILES SOUTH OF
LUSK...MOVING EAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  JAY EM...
  PRAIRIE CENTER...
  VAN TASSELL...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4269 10406 4237 10405 4244 10456 4247 10465
      4260 10466 4261 10482 4277 10480
TIME...MOT...LOC 2233Z 290DEG 13KT 4261 10448

LIEBL
Special weather statement, Jul 10, 3:55 PM MST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
455 PM MDT WED JUL 10 2013

WYZ102-107-108-102330-
EAST PLATTE COUNTY WY-GOSHEN COUNTY WY-NIOBRARA COUNTY WY-
455 PM MDT WED JUL 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN PLATTE...
SOUTHERN NIOBRARA AND NORTHWESTERN GOSHEN COUNTIES UNTIL 530 PM
MDT...

AT 453 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RAWHIDE BUTTES...OR 9 MILES SOUTH OF LUSK...
MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  RAWHIDE BUTTES...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO POSSIBLE. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

&&

LAT...LON 4265 10418 4248 10437 4255 10465 4263 10475
      4272 10463 4273 10448
TIME...MOT...LOC 2255Z 309DEG 16KT 4262 10448

LIEBL
Special weather statement, Jul 10, 4:19 PM MST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
519 PM MDT WED JUL 10 2013

NEZ095-WYZ102-102345-
NIOBRARA COUNTY WY-NORTH SIOUX NE-
519 PM MDT WED JUL 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SIOUX AND FAR
SOUTHEASTERN NIOBRARA COUNTIES UNTIL 545 PM MDT...

AT 516 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES WEST OF HARRISON...OR 18 MILES EAST OF
LUSK...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HARRISON...
  VAN TASSELL...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO POSSIBLE. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

&&

LAT...LON 4281 10387 4259 10386 4261 10406 4261 10425
      4271 10424 4281 10415
TIME...MOT...LOC 2318Z 269DEG 13KT 4270 10410

LIEBL
Special weather statement, Jul 10, 4:34 PM MST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
534 PM MDT WED JUL 10 2013

WYZ118-119-110015-
CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-
534 PM MDT WED JUL 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEAST LARAMIE COUNTY UNTIL
615 PM MDT...

AT 532 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GUN BARREL...OR 30 MILES NORTHEAST OF
CHEYENNE...MOVING EAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GUN BARREL...
  MERIDEN REST AREA...
  ALBIN...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4156 10406 4132 10406 4135 10446 4157 10446
TIME...MOT...LOC 2334Z 269DEG 13KT 4144 10436

LIEBL
Special weather statement, Jul 10, 4:39 PM MST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
539 PM MDT WED JUL 10 2013

NEZ054-110030-
KIMBALL NE-
539 PM MDT WED JUL 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KIMBALL COUNTY UNTIL
630 PM MDT...

AT 536 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF PINE BLUFFS...OR 18 MILES
WEST OF KIMBALL...MOVING EAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  OLIVER CAMPGROUND...
  OLIVER RESERVOIR...
  BUSHNELL...

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 2 AND
18.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4139 10371 4119 10369 4119 10405 4139 10405
TIME...MOT...LOC 2340Z 284DEG 12KT 4129 10398

LIEBL
Special weather statement, Jul 10, 4:45 PM MST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
545 PM MDT WED JUL 10 2013

WYZ108-110030-
GOSHEN COUNTY WY-
545 PM MDT WED JUL 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR FAR NORTHEASTERN GOSHEN COUNTY
UNTIL 630 PM MDT...

AT 541 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR JAY EM...OR 19 MILES SOUTH OF LUSK...MOVING
EAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  JAY EM...
  PRAIRIE CENTER...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4260 10406 4233 10406 4239 10448 4260 10442
TIME...MOT...LOC 2345Z 281DEG 14KT 4249 10437

LIEBL

The radar

The Cheyenne radar (KCYS), 48 km away, was scanning. The volume nearest the first event began at 00:14 UTC.

Open the radar archive at this moment

Event by event

7 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Laramie

When
July 10, 5:15 PM MST to 5:35 PM MST
Where
Laramie County, 11.44 mi WSW of Albin
Measured
1 in hail
Reported by
Public
Coordinates
41.350, -104.300

Penny to quarter size hail was reported southeast of Gun Barrel.

Thunderstorm Wind, Laramie

When
July 10, 5:30 PM MST to 5:35 PM MST
Where
Laramie County, 0.86 mi NE of Burns
Measured
60 kt (69 mph) estimated gust
Reported by
Public
Coordinates
41.190, -104.360

Wind gusts estimated near 70 mph damaged solar lights around a property in Burns.

Hail, Laramie

When
July 10, 6:00 PM MST to 6:30 PM MST
Where
Laramie County, 8 mi WSW of Pine Bluffs
Measured
1.75 in hail
Reported by
Public
Coordinates
41.126, -104.212

Quarter to golf ball size hail was reported west of Pine Bluffs.

Hail, Laramie

When
July 10, 6:00 PM MST to 6:20 PM MST
Where
Laramie County, 5 mi W of Pine Bluffs
Measured
1.5 in hail
Reported by
Public
Coordinates
41.170, -104.166

Quarter to ping pong ball size hail was reported west of Pine Bluffs.

Hail, Laramie

When
July 10, 6:00 PM MST to 6:25 PM MST
Where
Laramie County, 7 mi W of Pine Bluffs
Measured
1 in hail
Reported by
CoCoRaHS
Coordinates
41.170, -104.205

Quarter size hail was reported west of Pine Bluffs.

Hail, Laramie

When
July 10, 6:15 PM MST to 6:40 PM MST
Where
Laramie County, 5 mi SW of Pine Bluffs
Measured
1 in hail
Reported by
Public
Coordinates
41.119, -104.138

Quarter size hail was reported southwest of Pine Bluffs.

Hail, Laramie

When
July 10, 6:20 PM MST to 6:30 PM MST
Where
Laramie County, 2.28 mi W of (82v)pine Bluffs Airport
Measured
1.5 in hail
Reported by
Law Enforcement
Coordinates
41.148, -104.174

Ping pong ball size hail broke vehicle windshields along Interstate 80 between mile markers 396 and 397.

Hail, Laramie

When
July 10, 6:20 PM MST to 6:30 PM MST
Where
Laramie County, 4 mi WSW of Pine Bluffs
Measured
1 in hail
Reported by
Public
Coordinates
41.148, -104.141

Quarter size hail was reported along Interstate 80 between mile markers 397 and 398.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2013Every state in 2013This day in weather historyWarnings in Wyoming, July 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 451920, 452212, 451921, 451922, 451933, 451923, 451925, 451927.